Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#287414] of John A. Trangenstein

Papers Published

  1. More, JJ; Trangenstein, JA, On the global convergence of Broyden's method, Math. Comput. (USA), vol. 30 no. 135 (1976), pp. 523-540
    (last updated on 2017/12/12)

    Abstract:
    Considers Broyden's 1965 method for solving nonlinear equations. If the mapping is linear, then a simple modification of this method guarantees global and Q-superlinear convergence. For nonlinear mappings it is shown that the hybrid strategy for nonlinear equations due to Powell leads to R-superlinear convergence provided the search directions form a uniformly linearly independent sequence. The authors then explore this last concept and its connection with Broyden's method. Finally, the authors point out how the above results extend to Powell's symmetric version of Broyden's method

    Keywords:
    convergence of numerical methods;nonlinear equations;

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320